Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 2, 2019, 6:31 PM MDT for Kit Carson County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 2, 2019, 7:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WFUS53 KGLD 030031
TORGLD
COC063-030100-
/O.NEW.KGLD.TO.W.0024.190603T0031Z-190603T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
631 PM MDT Sun Jun 2 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Western Kit Carson County in east central Colorado...
* Until 700 PM MDT.
* At 631 PM MDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of Flagler, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Flagler, Seibert and Vona.
This includes Interstate 70 in Colorado between mile markers 391 and
419.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3948 10269 3914 10255 3908 10311 3936 10316
3938 10315
TIME...MOT...LOC 0031Z 257DEG 27KT 3923 10301
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Lockhart2 follow-up statements
947
WWUS53 KGLD 030043
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
643 PM MDT Sun Jun 2 2019
COC063-030100-
/O.CON.KGLD.TO.W.0024.000000T0000Z-190603T0100Z/
Kit Carson CO-
643 PM MDT Sun Jun 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTHWESTERN KIT CARSON COUNTY...
At 643 PM MDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Seibert, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Seibert and Vona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3948 10269 3932 10264 3928 10290 3940 10307
TIME...MOT...LOC 0043Z 240DEG 26KT 3937 10291
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Lockhart750
WWUS53 KGLD 030055
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
655 PM MDT Sun Jun 2 2019
COC063-030105-
/O.EXP.KGLD.TO.W.0024.000000T0000Z-190603T0100Z/
Kit Carson CO-
655 PM MDT Sun Jun 2 2019
...THE TORNADO WARNING FOR NORTHWESTERN KIT CARSON COUNTY WILL EXPIRE
AT 700 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3948 10269 3932 10264 3928 10290 3940 10307
TIME...MOT...LOC 0055Z 257DEG 27KT 3939 10281
$$
LockhartWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 2, 6:28 PM MDT, 3 minutes earlier.
Area forecast discussion, Jun 2, 6:28 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 628 PM MDT Sun Jun 2 2019 .SHORT TERM...(This evening through Monday night) Issued at 238 PM MDT Sun Jun 2 2019 Forecast concern will be the continued periodic chances of thunderstorms and possible severe weather through the period. Satellite continues to show an amplified pattern from the Pacific into the western Atlantic. The upper low over the west looks to be weakening/filling at this time. Tonight...An interesting and complex forecast through tonight. Shortwave trough moving through southwest flow along. This is acting a moist low level air mass with good lapse rates aloft. As a result thunderstorms have developed along the front range of Colorado. Models are consistent in bringing those storms across eastern Colorado into our area late in the afternoon into early this evening. High resolution output has been consistent in developing this area of storms into a long line as it approaches our area. Yesterday models were bringing in a rather solid line. However they are developing breaks in the line and essentially is taking two areas of storms along the north, the most widespread area, and across the southern area. So using the consensus short term output have adjusted that the forecast to reflect. These storms do have a chance to be severe with damaging wind then large hail as the main threats. Moisture content remain rather high but storms will be moving at a faster clip today. So there should be locally heavy rainfall but do not expect this to cause in flash flood issues. Now this where this gets more complicated. Models end this band of storms around midnight. However, another shortwave trough and a left front quadrant of jet will be moving through later in the night. So was hesitant to end storms as fast as normal. So kept storms going through the night. Monday/Monday night...Due to secondary shortwave trough and jet lift mentioned, rainfall should last in the east during the morning. Then it should be quiet and dry until the afternoon. At that time a rather strong shortwave trough and left front quadrant of the upper jet move into the western portion of the area. These features then move through the rest of the area during the night. Instability is much higher along with negative theta-e lapse rates which should along a strong and rapid response to the lift coming through. Effective shear is at least 30 and maybe even as high as 40. So expect these storms to become severe. Area is not only outlooked as a slight risk but has been outlooked for significant hail and this makes sense. Locally heavy rainfall should also be an issue. Models vary on how warm they make tomorrows highs. Based on 850 mb temperature guidance and majority of the guidance being warmer, kept the warm high temperatures but tempered the warmup slightly. .LONG TERM...(Tuesday through Sunday) Issued at 225 PM MDT Sun Jun 2 2019 The extended forecast remains active as several disturbances move through the center of the nation, resulting in daily chances for precipitation. A closed upper low remains in place over Southern California at the start of the forecast period with a weak upper ridge over Missouri. The Tri-State area will be under southwest flow with a shortwave trough moving into the region. Showers and thunderstorms will be possible Tuesday afternoon and evening. Isolated strong to severe storms cannot be entirely ruled out as modest CAPE and bulk shear values are expected in the southeastern extent of the area. Temperatures will range from the mid to upper 80s for highs to the low 50s to low 60s for overnight lows. Showers and thunderstorms will be possible through Thursday morning as the upper low becomes an open wave and moves over the Oklahoma Panhandle. A surface low associated with the trough will skirt the southern edge of the forecast area Thursday and Friday. Showers and thunderstorms will be possible both days in the afternoon and evening. Temperatures dip into the 70s on Thursday before returning to the 80s on Friday. Over the weekend, models are showing an upper low moving across south-central Canada with a front swinging south into the region. If this holds together, showers, thunderstorms, and cooler temperatures may be possible. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 603 PM MDT Sun Jun 2 2019 This evening and overnight tonight, the terminals are expected to be impacted by sub-vfr conditions with passing thunderstorms. Went ahead and tried to time for Goodland, but McCook confidence is lower so held back on timing their conditions. Amendments will be issued and refined as storms get closer to the terminals and impacts become more certain. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...AW AVIATION...EV
Hazardous weather outlook, Jun 2, 10:33 AM MDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1033 AM MDT Sun Jun 2 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1033 AM MDT Sun Jun 2 2019 /1133 AM CDT Sun Jun 2 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms late this afternoon through this evening generally west of a line from Benkelman to Levant and Scott State Lake. To the east of this line is a marginal risk of severe thunderstorms. Large hail, damaging winds and locally heavy rainfall will be the primary threats. Another round of strong to possibly severe thunderstorms will move into far eastern Colorado between 5 PM MDT and 6 PM CDT). The line or broken line of thunderstorms is then expected to move east reaching a Benkelman to Colby and Russell Springs line by 9 PM MDT (10 PM CDT). The storms will continue east and should be out of the area shortly after midnight MDT (1 AM CDT). .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... There is a slight risk of severe thunderstorms across the entire Tri-State area Monday. Showers and thunderstorms are expected to reach far eastern Colorado late in the afternoon continuing east and out of the area around midnight MDT (1 AM CDT). Large hail, damaging winds and locally heavy rainfall will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may needed be after 5 PM MDT (6 PM CDT).
In the hours before
Special weather statement, Jun 2, 5:28 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
528 PM MDT Sun Jun 2 2019
COZ092-030030-
Cheyenne County CO-
528 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 630 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Haswell, or 39 miles northwest of Lamar, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kit Carson, Wild Horse and Aroya.
LAT...LON 3894 10316 3904 10299 3904 10296 3864 10241
3861 10244 3861 10317
TIME...MOT...LOC 2326Z 221DEG 28KT 3855 10303
LockhartLocal storm report, Jun 2, 5:59 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 3 S WILD HORSE 38.78N 103.00W
06/02/2019 CHEYENNE CO PUBLIC
&&Local storm report, Jun 2, 6:28 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST FIRSTVIEW 38.82N 102.54W
06/02/2019 M68 MPH CHEYENNE CO MESONET
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:28 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Jun 2, 6:53 PM MDT | Special Weather Statement | GLD | Kit Carson | 52 min |
| Jun 3, 4:43 PM MDT | Special Weather Statement | GLD | Kit Carson | 62 min |
| Jun 3, 5:36 PM MDT | Special Weather Statement | GLD | Cheyenne, Kit Carson, Yuma | 54 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.